MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA6EBU35
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A launcher 6f guide catheter was attempted to be used to treat a non tortuous, non calcified lesion in the left main (lm) coronary artery.There was no damage noted to packaging.The device was removed from the packaging as per ifu with no issues.The device was inspected and prepped as per ifu with no issues.Resistance was encountered when advancing the device.It was reported that the device kinked in the middle while in the patient.An image of the device received showed that the device was torsionally kinked.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Product analysis: a torsional kink was noted on the shaft approx.23cm distal to the strain relief.No other deformation was noted to the device.Still image review: a still image was received in which a torsional kink can be seen on the shaft of a catheter.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8703008
Report Number1220452-2019-00076
Device Sequence Number19351180
Product Code DQY
UDI-Device Identifier00613994819994
UDI-Public00613994819994
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K021256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Catalogue NumberLA6EBU35
Device Lot Number0009413973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer07/19/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR